Alert archive / Maryland / Tornado Warnings in 2011

Tornado Warning 16, NWS Baltimore/Washington

April 16, 2011Carroll County, Frederick County, Maryland

NWS Baltimore/Washington issued this tornado warning at Apr 16, 2011, 7:46 PM EDT for Carroll County, Frederick County, Maryland. It was in force for 26 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2011, 7:46 PM EDT (23:46 UTC)
Expired
Apr 16, 2011, 8:12 PM EDT
In force
26 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Carroll County, MD, Frederick County, MD

The radar

The Sterling radar (KLWX), 71 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 7:46 PM EDTTSTM WND DMG3 W Winfield, MDTREE DOWN
Apr 16, 7:48 PM EDTTSTM WND DMG2 Wnw Winfield, MD2 SMALL TREES DOWN.
Apr 16, 7:49 PM EDTTSTM WND DMG2 Wnw Winfield, MDTELEPHONE POLE SNAPPED
Apr 16, 7:50 PM EDTTSTM WND DMG2 W Winfield, MDBARN MOVED OFF FOUNDATION AND ONTO MD HWY 27 NEAR BRADDOCK RD ALONG WITH TREE DAMAGE.
Apr 16, 7:53 PM EDTTSTM WND DMG5 Ne Uniontown, MDFIFTEEN TREES DOWN ON FARM.
Apr 16, 7:54 PM EDTTSTM WND DMG6 Ne Uniontown, MDTREES DOWN ON FARM.
Apr 16, 7:55 PM EDTTSTM WND DMG6 N Westminster, MD2 TREES DOWN.
Apr 16, 7:55 PM EDTTSTM WND DMG7 N Westminster, MD12 LARGE TREES UPROOTED
Apr 16, 8:00 PM EDTTSTM WND DMGWestminster, MDNUMEROUS TREES DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 1:29 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 473 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
473 m²/s²
0-3 km storm-relative helicity
699 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WFUS51 KLWX 162346
TORLWX
MDC013-021-170015-
/O.NEW.KLWX.TO.W.0016.110416T2346Z-110417T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
746 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
  EAST CENTRAL FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...

* UNTIL 815 PM EDT

* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
  SOUTHWEST OF WESTMINSTER...OR 10 MILES EAST OF FREDERICK...MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARSTON...
  NEW WINDSOR...
  WESTMINSTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO HAS BEEN CONFIRMED. TAKE COVER IMMEDIATELY.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.

&&

LAT...LON 3970 7704 3948 7688 3937 7722 3945 7727
TIME...MOT...LOC 2345Z 235DEG 30KT 3945 7719

$$

LEE
3 follow-up statements
903 
WWUS51 KLWX 170000
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
800 PM EDT SAT APR 16 2011

MDC021-170010-
/O.CAN.KLWX.TO.W.0016.000000T0000Z-110417T0015Z/
FREDERICK MD-
800 PM EDT SAT APR 16 2011

...THE TORNADO WARNING IS CANCELLED FOR EAST CENTRAL FREDERICK
COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3942 7708 3959 7714 3970 7704 3948 7688
TIME...MOT...LOC 0000Z 236DEG 32KT 3953 7700

$$

MDC013-170015-
/O.CON.KLWX.TO.W.0016.000000T0000Z-110417T0015Z/
CARROLL MD-
800 PM EDT SAT APR 16 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL
CARROLL COUNTY...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR WESTMINSTER...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  REESE...
  WESTMINSTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.

&&

LAT...LON 3942 7708 3959 7714 3970 7704 3948 7688
TIME...MOT...LOC 0000Z 236DEG 32KT 3953 7700

$$



HTS
674 
WWUS51 KLWX 170004
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
804 PM EDT SAT APR 16 2011

MDC013-170015-
/O.CON.KLWX.TO.W.0016.000000T0000Z-110417T0015Z/
CARROLL MD-
804 PM EDT SAT APR 16 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR EASTERN
CARROLL COUNTY...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR WESTMINSTER...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGE IN FREDERICK COUNTY 
MARYLAND.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.

&&

LAT...LON 3945 7700 3962 7704 3969 7703 3948 7688
TIME...MOT...LOC 0004Z 236DEG 32KT 3955 7696

$$

LEE
481 
WWUS51 KLWX 170012
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 PM EDT SAT APR 16 2011

MDC013-170022-
/O.CAN.KLWX.TO.W.0016.000000T0000Z-110417T0015Z/
CARROLL MD-
812 PM EDT SAT APR 16 2011

...THE TORNADO WARNING IS CANCELLED FOR EASTERN CARROLL COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. 

LAT...LON 3945 7700 3962 7704 3969 7703 3948 7688
TIME...MOT...LOC 0012Z 236DEG 32KT 3959 7688

$$

LEE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 16, 7:15 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 16, 7:15 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
715 PM EDT SAT APR 16 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC THIS EVENING. HIGH
PRESSURE RETURNS SUNDAY AND MONDAY AND MOVES OFFSHORE ON TUESDAY.
A COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY...WITH HIGH
PRESSURE BUILDING IN FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
UPDATE...HEADLINE CHANGES. TOR WATCH TRUNCATED WEST OF THE BLUE
RIDGE. SAME FOR THE FLOOD WATCH MINUS THE NRN SHENANDOAH VLY. THE
LAST LINE OF CONVECTION NOW CLEARING THE BLUE RIDGE AND WILL
CONTINUE ON TOWARD THE I-95 CORRIDOR - REACHING THE METRO AREAS
BETWEEN 8-10 PM. PORTIONS OF THIS LINE MAY STILL PRODUCE SEVERE WX
/MAINLY WIND DAMAGE AND SOME SMALL HAIL AT THIS POINT/. THE SHARP
HELICITY VALUES FROM THE VERY TURBULENT ATMS MAY DEVELOP A FEW
QUICK CIRCULATIONS THAT COULD BECOME TORNADIC.

FROM PREV DISC...
LINES OF STORMS WILL CONTINUE EASTWARD INTO THE METRO AREAS
DURING THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS.
THUNDERSTORMS ALONG THIS LINE WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...AND A FEW TORNADOES. THE POTENTIAL FOR
SEVERE WEATHER SHOULD DIMINISH AFTER 8 PM. SHOWERS WILL LINGER
UNTIL THE FROPA LATER THIS EVENING FOR MOST AREAS THIS EVENING. A
FEW UPSLOPE RA/SN SHOWERS POSSIBLE ALONG THE WESTERN SLOPES OF THE
POTOMAC HIGHLANDS OVERNIGHT.

STRONG SE WINDS WILL CONTINUE THIS AFTERNOON. OCCASIONAL GUSTS TO
AROUND 50 MPH HAVE BEEN REPORTED IN THE WIND ADVISORY AREA.
OUTSIDE THE WIND ADVISORY...FREQUENT GUSTS AROUND 30 KT HAVE BEEN
REPORTED. WILL GO AHEAD AND KEEP THE WIND ADVISORY IN EFFECT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL BUILD IN ACROSS THE CWFA ON SUNDAY. PRECIP
ALONG THE WESTERN SLOPES SHOULD END DURING THE EARLY MORNING
HOURS. WINDS MAY BE AN ISSUE TOMORROW...AND DO HAVE NEAR WIND
ADVISORY CRITERIA ACROSS THE HIGHER ELEVATIONS AND MASON DIXON
LINE. A WIND ADVISORY MAY BE NEEDED. EVEN IF WINDS DO NOT REACH
CRITERIA...WITH THE SATURATED SOILS...DOWNED TREES WILL BE AN
ISSUE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A STATIONARY BOUNDARY WILL REMAIN NEAR THE MASON DIXON LINE EARLY
NEXT WEEK...BRINGING A CHANCE FOR SHOWERS ACROSS THE NORTHERN
PORTION OF THE CWA. DRY AND MILD CONDITIONS ARE EXPECTED FURTHER
SOUTH. THE STATIONARY BOUNDARY WILL MOVE NORTH AS A WARM FRONT
WEDNESDAY AND IT WILL TURN WARM AND BREEZY WEDNESDAY AFTERNOON
ACROSS THE ENTIRE AREA. A COLD FRONT WILL APPROACH THE AREA LATER
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...BRINGING POSSIBLE SHOWERS
AND THUNDERSTORMS.

HIGH PRESSURE WILL BRIEFLY BUILD OVERHEAD THURSDAY BEFORE MOVING OFF
THE COAST FRIDAY INTO THE WEEKEND. AN ONSHORE FLOW WILL BRING MORE
CLOUDS ALONG WITH THE CHANCE FOR RAIN DURING THIS TIME.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
WIDESPREAD SUB VFR CONDITIONS THIS EVENING AS A COLD FRONT MOVES
ACROSS THE MID ATLANTIC. THUNDERSTORMS WILL BE CAPABLE OF LOW
CIGS/VSBYS IN THE HEAVY RAIN. VERY GUSTY WINDS IN THUNDERSTORMS LIKELY.

IN ADDITION TO THE GUSTY THUNDERSTORMS...GRADIENT WINDS WILL ALSO
BE AN ISSUE. STRONG SE WINDS WILL CONTINUE WITH FREQUENT GUSTS TO
AROUND 30 KT LIKELY. AFTER THE FRONT...WINDS WILL SHIFT AROUND TO
THE WEST. GUSTY WINDS OUT OF THE WEST ARE ANTICIPATED
TOMORROW...WITH FREQUENT GUSTS BETWEEN 30 AND 35 KT.

VFR CONDITIONS EXPECTED FOR EARLY NEXT WEEK. A COLD FRONT WILL BRING
A CHANCE FOR SHOWERS AND THUNDERSTORMS LATER WEDNESDAY INTO
WEDNESDAY NIGHT.

&&

.MARINE...
STRONG SE WINDS CONTINUE ACROSS THE WATERS THIS AFTERNOON. THE SE
FLOW WILL CONTNUE UNTIL AFTER A FRONTAL PASSAGE THIS EVENING.
FREQUEST GUSTS TO BETWEEN 35 AND 40 KT HAVE BEEN REPORTED. BEHIND
THE FROPA LATE THIS EVENING...WINDS MAY DIP BELOW GALE FORCE FOR A
FEW HOURS BUT WILL SHIFT TO THE WEST. WINDS MAY APPROACH GALE
FORCE AGAIN ON SUNDAY.

A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE WATERS SUNDAY
NIGHT. HIGH PRESSURE WILL BUILD OVER THE WATERS EARLY NEXT WEEK. A
COLD FRONT WILL PASS THROUGH LATER WEDNESDAY. A SMALL CRAFT ADVISORY
MAY BE WARRANTED FOR THE WATERS WEDNESDAY INTO WEDNESDAY NIGHT.

&&

.HYDROLOGY...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS MAINLY ALONG AND
WEST OF THE INTERSTATE 95 CORRIDOR. REPORTS OF FLOODING CONTINUE
TO COME INTO THE OFFICE THIS AFTERNOON. WIDESPREAD VALUES BETWEEN
ONE AND THREE INCHES LIKELY...WITH LOCALLY HIGHER AMOUNTS
EXPECTED.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS ARE RUNNING AROUND 2 FT ABOVE NORMAL THIS AFTERNOON.
HIGH TIDE HASN'T EVEN OCCURED IN MANY PLACES...AND EXPECT WATER
LEVELS TO CONTINUE CREEPING UPWARDS. HAVE ISSUED A COASTAL FLOOD
WARNING FOR THE ENTIRE TIDAL POTOMAC AND WESTERN SHORE OF THE
MARYLAND CHESAPEAKE BAY. DO THINK WATER LEVELS WILL REMAIN
ELEVEATED THROUGH THE EVENING AND SUNDAY MORNING HIGH TIDE CYCLES.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR DCZ001.
     FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR MDZ007-011-
     013-014-016>018.
     FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MDZ003.
     FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ004>007-
     009>011.
VA...COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR VAZ052>055-
     057.
     FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ028>031-
     036>040-050-051.
     FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ042-
     052>056-501-502.
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR
     ANZ530>543.
     GALE WARNING UNTIL 6 AM EDT SUNDAY FOR ANZ530>543.

&&

UPDATE...GMS
PREV DISC...LISTEMAA/LASORSA
Hazardous weather outlook, Apr 16, 7:10 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
710 PM EDT SAT APR 16 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
171115-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
710 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A COASTAL FLOOD WARNING HAS BEEN ISSUED ALONG THE TIDAL POTOMAC
AND WESTERN SHORE OF THE CHESAPEAKE BAY THROUGH TONIGHT. WATER
LEVELS OF 2 TO 3 FEET ABOVE NORMAL ARE ANTICIPATED. PLEASE REFER
TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR DETAILS.

A GALE WARNING IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR THE OUTLOOK AREA.
THUNDERSTORMS WILL BE CAPABLE OF TORNADOES AND DAMAGING WIND
GUSTS. HEAVY RAIN IN THESE STORMS ALSO COULD LEAD TO FLASH
FLOODING MAINLY ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR.

SPECIAL MARINE WARNINGS ARE LIKELY LATE THIS AFTERNOON AND EVENING
AS THUNDERSTORMS CROSS THE WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH 11 AM SUNDAY
MORNING.

A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER...BUT A PERIOD OF GALE
CONDITIONS IS POSSIBLE. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
PORTIONS OF THE WATERS SUNDAY EVENING AND TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-171115-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
710 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR AREAS EAST OF THE BLUE
RIDGE IN NORTHERN VIRGINIA AND EASTERN MARYLAND. THUNDERSTORMS
WILL BE CAPABLE OF TORNADOES AND DAMAGING WIND GUSTS.

HEAVY RAIN WITH THESE STORMS COULD LEAD TO FLASH FLOODING AND
RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF
THE BLUE RIDGE AND THE NORTHERN SHENANDOAH VALLEY. PLEASE REFER
TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY MAY BE NEEDED FOR THE POTOMAC HIGHLANDS AND ALONG
THE MASON DIXON LINE TOMORROW.

HEAVY RAIN FROM SATURDAY STORMS COULD LEAD TO MINOR RIVER
FLOODING ON SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY
AFTERNOON AND EVENING PRIMARILY ALONG AND WEST OF THE BLUE RIDGE.
SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND
LARGE HAIL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

In the hours before

Local storm report, Apr 16, 6:41 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
641 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      1 S FRONT ROYAL         38.91N  78.19W
04/16/2011                   WARREN             VA   PUBLIC

            BRIDGE WASHED OUT ON CRISER ROAD AT HAPPY CREEK.

&&

EVENT NUMBER LWX1100340

JE
Local storm report, Apr 16, 6:43 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
643 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLOOD            2 WNW LEHEW             39.21N  78.48W
04/16/2011                   HAMPSHIRE          WV   TRAINED SPOTTER

            MEASURED 3.1 INCHS OF RAIN STORM TOTAL. SMALL STREAMS
            WERE OUT OF THEIR BANKS.

&&

EVENT NUMBER LWX1100341

BJL
Local storm report, Apr 16, 7:19 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
719 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLOOD            1 N PURCELLVILLE        39.15N  77.71W
04/16/2011                   LOUDOUN            VA   AMATEUR RADIO

            CATOCTIN CREEK OUT OF ITS BANKS NEAR ROUTE 690

&&

EVENT NUMBER LWX1100342

JE
Special weather statement, Apr 16, 7:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
728 PM EDT SAT APR 16 2011

MDZ009-VAZ036-037-039-042-050>053-501-502-170030-
MONTGOMERY MD-NELSON VA-ORANGE VA-MADISON VA-CULPEPER VA-
NORTHERN FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA-
ALBEMARLE VA-FAIRFAX VA-
728 PM EDT SAT APR 16 2011

...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY...NELSON...ORANGE...
MADISON...CULPEPER...NORTHERN FAUQUIER...LOUDOUN...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...SOUTHERN FAUQUIER...ALBEMARLE AND
FAIRFAX COUNTIES...

AT 727 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTH OF HALFWAY TO OLD SOMERSET TO 5
MILES NORTHEAST OF GREENFIELD...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED THROUGH 8:30 PM INCLUDE NORTH GARDEN...BROAD
RUN...FIVE FORKS...WARRENTON...HOLLYMEAD...NEW BALTIMORE...
MITCHELLS...WINSTON...BRAMBLETON AND WOODRIDGE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3788 7894 3818 7833 3893 7775 3909 7719
      3840 7770 3814 7808 3812 7821 3789 7842
TIME...MOT...LOC 2327Z 240DEG 29KT 3890 7771 3823 7823
          3798 7874

HTS
Local storm report, Apr 16, 7:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
739 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     1 W LEESBURG            39.10N  77.57W
04/16/2011                   LOUDOUN            VA   TRAINED SPOTTER

            LARGE SIGN TORN DOWN AND A LOT OF TREES BLOWN DOWN NEAR
            SOUTH KING STREET AND DAVIS AVENUE IN LEESBURG

&&

EVENT NUMBER LWX1100343

KLW
Special weather statement, Apr 16, 7:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
739 PM EDT SAT APR 16 2011

MDZ004>006-009>011-170045-
CARROLL MD-NORTHERN BALTIMORE MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-
SOUTHERN BALTIMORE MD-
739 PM EDT SAT APR 16 2011

...BRIEF VERY HEAVY DOWNPOURS TO AFFECT CARROLL...WESTERN
BALTIMORE...EASTERN FREDERICK...NORTHWESTERN HOWARD...AND
NORTHWESTERN MONTGOMERY COUNTIES...

AT 739 PM EDT...DOPPLER RADAR INDICATED A LINE OF VERY HEAVY RAIN
EXTENDING FROM 3 MILES NORTH OF ROCKY RIDGE TO 2 MILES WEST OF
BOYDS...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE HARNEY...MONTGOMERY VILLAGE...
UNIONVILLE...UNION BRIDGE...LAYTONSVILLE...NEW WINDSOR...UNIONTOWN...
MOUNT AIRY...ROXBURY MILLS AND WOODBINE.

HEAVY RAIN WITH THIS LINE MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3936 7677 3907 7740 3907 7742 3970 7737
      3973 7732 3973 7674
TIME...MOT...LOC 2339Z 239DEG 46KT 3966 7727 3919 7731

JE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:22 PM EDTCoastal Flood WarningLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more23 hr
Apr 16, 2:58 PM EDTSevere Thunderstorm WarningLWXWashington47 min
Apr 16, 3:18 PM EDTSpecial Weather StatementLWXFrederick, Washington57 min
Apr 16, 3:19 PM EDTSpecial Weather StatementLWXFrederick, Washington56 min
Apr 16, 3:29 PM EDTAreal Flood WarningLWXWashington7 hr
Apr 16, 4:13 PM EDTSpecial Weather StatementLWXFrederick, Montgomery92 min
Apr 16, 4:19 PM EDTSevere Thunderstorm WarningLWXAllegany, Washington41 min
Apr 16, 4:21 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery39 min
Apr 16, 4:53 PM EDTAreal Flood WarningLWXFrederick, Washington5 hr
Apr 16, 4:59 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Frederick, Howard, Montgomery, Prince George's46 min
Apr 16, 5:02 PM EDTSpecial Weather StatementLWXWashington28 min
Apr 16, 5:09 PM EDTSpecial Weather StatementLWXMontgomery66 min
Apr 16, 6:15 PM EDTSpecial Weather StatementLWXBaltimore, Howard, Montgomery, Prince George's, City of Baltimore60 min
Apr 16, 6:18 PM EDTRiver Flood WarningLWXFrederick59 hr
Apr 16, 6:35 PM EDTSevere Thunderstorm WarningLWXWashington40 min
Apr 16, 7:01 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery, Washington44 min
Apr 16, 7:14 PM EDTTornado WarningLWXFrederick, Montgomery31 min
Apr 16, 7:38 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Carroll, Frederick, Howard, Montgomery and 1 more52 min
Apr 16, 7:39 PM EDTSpecial Weather StatementLWXCarroll66 min
Apr 16, 7:44 PM EDTRiver Flood WarningLWXWashington26 hr

Nearby

Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.